Alert archive / Florida / River Flood Warnings in 2014

River Flood Warning 14, NWS Tampa Bay, FL

September 27, 2014DeSoto County, Florida

NWS Tampa Bay, FL issued this river flood warning at Sep 27, 2014, 11:03 AM EDT for DeSoto County, Florida. It took effect at Sep 29, 2014, 2:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2014, 11:03 AM EDT (15:03 UTC)
In effect from
Sep 29, 2014, 2:00 AM EDT
Expired
Sep 30, 2014, 2:00 AM EDT
In force
24 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County DeSoto County, FL

The radar

The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Horse Creek near Arcadia at SR 72 (ARHF1). The gauge peaked at 13.12 ft at Sep 29, 2014, 10:00 AM EDT.

actionminormoderate810121409/2709/2809/2909/3010/01
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02297310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 27, 9:43 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 27, 9:43 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
943 AM EDT SAT SEP 27 2014

...A FLOOD WATCH CONTINUES TODAY...

.SHORT TERM (TODAY)...
LOCAL MESOSCALE ANALYSIS THIS MORNING SHOWS: RIDGING ALOFT BUT
WITH A WEAKNESS IN THE PATTERN NORTH OF THE BAHAMAS...A FRONTAL
BOUNDARY/TROUGH ALIGNED ACROSS FL FROM THE SOUTHWEST TO THE
NORTHEAST...AND DEEP LAYER MOISTURE. THE 10Z-12Z AREA RAOBS HAD
PWAT VALUES IN THE 2.1-2.3 INCH RANGE FOR THE MOST PART. THE
EXCEPTIONS WERE TAE AND NASSAU IN THE BAHAMAS WHICH WERE BOTH NEAR
1.9.

CURRENTLY THERE ARE ONLY SOME CLOUDS AND NO RAIN ACROSS THE AREA.
HOWEVER LIKE THE PAST COUPLE OF DAYS EXPECT BOTH TO BEGIN
INCREASING WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BY
LATE AFTERNOON. THE RECENT RAINFALL HAS REDUCED THE RUN-OFF
CAPACITY FOR MANY AREAS...WITH A FLOOD WATCH FOR MUCH OF WEST
CENTRAL FL. FORECASTS LOOK GOOD WITH NO UPDATES PLANNED.

.AVIATION...
27/12Z-28/12Z. SCT-BKN VFR CIGS WITH VCNTY TSRA AND CB IN A 27/17Z
TO 28/02Z WINDOW. LIGHT NE WINDS BECOME EAST AND SE AT 10KT OR LESS.

&&

.MARINE...
LITTLE CHANGE FROM YESTERDAY AS A SURFACE TROUGH REMAINS IN PLACE
OVER THE EASTERN GULF WATERS AND DEEP TROPICAL MOISTURE REMAINS OVER
THE STATE. SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE FLORIDA EAST
COAST WILL MOVE SLOWLY WEST AND BE A THREAT TO THE GULF COASTAL
WATERS TOWARD THE LATE AFTERNOON AND EVENING HOURS. LIGHT OFFSHORE
WINDS AGAIN TODAY WITH A MILD SEA BREEZE AFFECT FOR THE SECOND HALF
OF THE DAY. THE MAIN HAZARDS WILL CONTINUE TO BE HIGHER WINDS AND
SEAS IN THE VICINITY OF THUNDERSTORMS. THE WEATHER ON SUNDAY WILL
TURN A BIT DRIER AND A ONLY A FEW SCATTERED STORMS WILL BE OVER THE
WATERS.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR COASTAL HILLSBOROUGH-
     COASTAL MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-
     HARDEE-HIGHLANDS-INLAND HILLSBOROUGH-INLAND MANATEE-
     INLAND PASCO-INLAND SARASOTA-PINELLAS-POLK.

GULF WATERS...NONE.
&&

SHORT TERM/AVIATION...09/RUDE
MARINE...007/DOUGHERTY
DECISION SUPPORT...24/HUBBARD
Hazardous weather outlook, Sep 27, 4:57 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
457 AM EDT SAT SEP 27 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-280900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
457 AM EDT SAT SEP 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...PRIMARILY THIS
AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND
FREQUENT LIGHTNING STRIKES.

...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THUNDERSTORMS TODAY. HEAVY
RAIN IS CAPABLE OF FLOODING OF LOW LYING AND POOR DRAINAGE AREAS
AS WELL AS THE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD
EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

GARCIA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 9:13 PM EDTFlood WatchTBWDeSoto, Hardee, Highlands, Hillsborough, Manatee, Pasco and 3 more24 hr
Sep 26, 9:34 PM EDTRiver Flood WarningTBWManatee4 days
Sep 26, 9:34 PM EDTRiver Flood WarningTBWHillsborough7 days
Sep 27, 11:03 AM EDTRiver Flood WarningTBWDeSoto5 days
Sep 27, 4:17 PM EDTAreal Flood AdvisoryTBWManatee118 min
Sep 27, 5:53 PM EDTSpecial Weather StatementTBWManatee37 min
Sep 27, 6:14 PM EDTAreal Flood AdvisoryTBWPinellas91 min

Nearby

River Flood Warnings in Florida, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.